New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
now I'm blank.....
3 Replies
gwinrose - January 6

I had brought Fibromyalgia to my family Dr. last summer after doing my own research to find a reason for all the pain that I am in all the time. She seemed to agree with me and started me on some meds. The first several weren't a good fit, I can't afford Lyirica or Cymbalta. I did find some that seemed to help with some areas but not others. My Dr. decided to send me to a specialist, I went today and based on her findings her diagnosis is Fibromyalgia. I thought it would be good to get the solid diagnosis, but I feel so blank now. I am a fighter and don't let anything stand in the way of what I want or need to do. And up until now I have felt that I had to learn to cope/manage so that I can make the best of my life. Now I don't know what to feel. Unless she finds anything in my blood work she is going to have my family Dr. manage my care. Is it ok that I feel so blank?


Fantod - January 6

gwinrose - Of course it is OK to feel blank. You've just been told that you have a chronic illness which is difficult to manage. Who wouldn't want a time out from that diagnosis!

That being said, you need to regroup and start educating yourself about Fibromyalgia (FMS). This is probably the best site on the Internet in terms of comprehensive information. Take some time to throughly read all of the information in the blue boxes on the lefthand side of this page. Knowledge is power.

With regards to the cost of medication, all pharmaceutical companies have programs for people who can not afford what their doctor is prescribing. You just have to go to the drug manufacturers website and look for the consumer assistance section. Depending on your circumstances, you will be able to get the needed medication for little or no cost. Take advantage of this and always ask the doctor for samples. The longer a chronic pain cycle continues, the harder it is to stop or manage. FMS only responds to certain classes of prescribed medication. OTC remedies like Tylenol etc do not work and with excessive use you will destroy your stomach and liver. There is no shame in asking for assistance especially these days. When your circumstances improve, go out of your way to help someone else or make a charitable donation as a payback.

FMS is recognized by the National Arthitis Foundation and The Center for Disease Control. There is no cure but it can be managed using specific prescribed medication. There are now three primary drugs used to treat FMS. They are Lyrica, Cymbalata and Savella.

Because FMS interrupts the deep sleep cycle with short bursts of high intensity brain activity a sleep aid is also required. Your muscles need deep sleep in order to repair themselves from the days activities. No deep sleep means higher levels of pain which becomes a vicious circle. Amitriptyline is usually prescribed for sleep.issues associated with FMS.

If your natural inclination is to be a fighter, things will fall into place in a day or so. Be sure to let us knwo if you have any questions. We are all here to help. Take care - I'll be thinking of you and sending positive energy your way.


gwinrose - January 7

Thank you!! I am regrouping and have done lots of research, guess now it's time to put my knowledge to use and start doing something good for myself. My husband is finally starting to understand and be more supportive so that helps. Both my Dr. reccomended that I see a counsler for many reasons, I think it's time I do. Think its time to start down the path of healing!!


FARMER1870 - May 1

Hi Gwinrose,

I know how you feel. My FMS surfaced after a work injury and all of a sudden my Workman's Comp insurance stopped paying for my Savella. This medication was for my FMS and it was not suppose to be abruptly stopped or withdrawal symptoms would occur. At this time I probably had about 6 days of medication left. The pharmacy told me this medication cost $500 and since it was a new medication, there was no generic for it yet. I had them check to see how much I would have to pay with my husband's insurance and it was about $100 and I couldn't afford that with no money coming in from my job, so I ran out and started getting withdrawal symptoms within 2 1/2 days. My moods went haywire. I would get agitated and angry over stupid little things, felt like spiders crawling on my head,and became very anxious. Then I began to panic and get shaky and I was extremely sad and felt like crying for no reason. My moods kept changing, so I ended up going to the Emergency Room, because I couldn't take it anymore and was very scared. The hospital was given my jobs insurance information, so they would get billed. My trip to the Emergency room is going to cost them more than if they would have paid for the Savella. The Ativan injection they gave me at the hospital was so painful. My pain went from zero to a ten on a zero-ten pain scale in a matter of a minute. I would never wish this injection on anyone. Believe me I am not exaggerating about the pain. It made me angry that I had to go through this, when it could have been prevented. At least I was lucky that my doctor had enough samples to give me for a couple of months and he told me when I am running low to let him know right away. Sorry about venting like that. Just to let you know I do agree with Fantod. It was hard for me when I was diagnosed. I'm 48 and It really scares me even though my pain is better controlled, because it's a lifelong problem and I'm wondering whether or not I can go back to work as a nurse. Also, the Savella and other medication make it impossible to drive, so I can't take them at least 6-8 hours before going to doctor's appointments or to do errands to meet my basic needs. It's frustrating, because I use to be on the go all the time and now, I can barely do anything and there are many days where I just don't want to get out of bed. I just joined this forum 2 days ago and find the people here really care about trying to support and help one another, which I think is wonderful.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question